Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 210, NWS Goodland, KS

July 18, 2015Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2015, 8:12 PM MDT for Cheyenne County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 8:12 PM MDT (02:12 UTC)
Expired
Jul 18, 2015, 8:49 PM MDT
In force
37 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cheyenne County, CO

The radar

The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS53 KGLD 190212
SVRGLD
COC017-190300-
/O.NEW.KGLD.SV.W.0210.150719T0212Z-150719T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 900 PM MDT

* AT 812 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF KIT CARSON...OR 36 MILES WEST OF CHEYENNE WELLS...
  MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  KIT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3875 10312 3886 10280 3862 10273 3861 10278
      3862 10306
TIME...MOT...LOC 0212Z 252DEG 15KT 3869 10300 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
2 follow-up statements
470 
WWUS53 KGLD 190227
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT SAT JUL 18 2015

COC017-190300-
/O.CON.KGLD.SV.W.0210.000000T0000Z-150719T0300Z/
CHEYENNE CO-
827 PM MDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY...

AT 826 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF KIT CARSON...OR 31 MILES WEST OF CHEYENNE WELLS...MOVING EAST AT
15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
KIT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3886 10280 3862 10273 3861 10278 3862 10298
      3877 10307
TIME...MOT...LOC 0226Z 252DEG 15KT 3871 10292 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
510 
WWUS53 KGLD 190249
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
849 PM MDT SAT JUL 18 2015

COC017-190259-
/O.CAN.KGLD.SV.W.0210.000000T0000Z-150719T0300Z/
CHEYENNE CO-
849 PM MDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3886 10280 3862 10273 3861 10278 3862 10298
      3877 10307
TIME...MOT...LOC 0248Z 252DEG 15KT 3874 10280 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:48 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 18, 6:48 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT SAT JUL 18 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 646 PM MDT SAT JUL 18 2015

UPDATED GRIDS AND ZONES FOR THE ISSUANCE OF SEVERE THUNDERSTORM
WATCH 439 EFFECTIVE UNTIL 07Z.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 256 PM MDT SAT JUL 18 2015

FOR THE EXTENDED FORECAST PERIOD...AN ACTIVE WEATHER PATTERN IS
EXPECTED TO PREVAIL INITIALLY BEFORE AN UPPER LEVEL RIDGE BUILDS
ACROSS THE SOUTHERN PLAINS. AS THIS HAPPENS...PRECIPITATION CHANCES
SHOULD GRADUALLY COME TO AN END DEPENDING ON THE RIDGE STRENGTH.
FORECAST GUIDANCE PORTRAYS LARGE VARIATIONS BETWEEN THEM SO
CONFIDENCE WITHIN THE EXTENDED FORECAST PERIOD LOWERS BEYOND
WEDNESDAY.

BEGINNING WITH SUNDAY EVENING THROUGH MONDAY MORNING...ANTICIPATE A
LARGE COMPLEX OF STORMS TO MOVE ACROSS THE REGION. THIS FORECAST
SCENARIO SEEMS ALMOST ASSURED GIVEN THE DEGREE OF GUIDANCE AGREEMENT
BUT LARGE DIFFERENCES IN FAVORED LOCATIONS REMAIN. FEEL PART OF THE
DISAGREEMENT STEMS FROM THE GLOBAL MODEL'S NORTH BIAS WITH RESPECT
TO PRECIPITATION PLACEMENT. ACCOUNTING FOR THIS...THEN MOST GUIDANCE
INDICATES A WIDE SWATH OF CONVECTIVE ACTIVITY GENERALLY ALONG AND
SOUTH OF INTERSTATE 70. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS AS THE PRIMARY THREATS. OF LARGER CONCERN MAY BE
THE HEAVY RAIN THREAT AS PRECIPITABLE WATER VALUES...BETWEEN 1.70"
AND 1.90" ARE FORECAST TO BE IN THE 75TH TO 99TH PERCENTILE RANGE
FOR THIS TIME OF YEAR. AS OF NOW...DID NOT CONSIDER A FLASH FLOOD
WATCH AS LOCATIONS UNDER HIGHEST THREAT OF HEAVY RAIN HAVE BEEN
QUITE DRY OVER THE PAST 14 DAYS...10 TO 50 PERCENT OF NORMAL. WITH
POTENTIAL FOR HEAVY RAIN TONIGHT...A FLASH FLOOD WATCH MAY BE NEEDED
EVENTUALLY FOR TOMORROW NIGHT IF IT APPEARS LOCATIONS WILL RECEIVE
SEVERAL ROUNDS OF HEAVY RAIN. CONVECTION SHOULD OCCUR PRIMARILY
OVERNIGHT WITH SHOWERS/STORMS EXITING THE REGION NEAR SUNRISE MONDAY.

AFTER A BRIEF LULL IN CONVECTIVE ACTIVITY MONDAY MORNING...AN
ADDITIONAL ROUND OR TWO OF STORMS SEEMS PLAUSIBLE MONDAY AFTERNOON
AND EVENING. TWO AREAS OF THUNDERSTORM DEVELOPMENT ARE POSSIBLE...
1. ALONG A COLD FRONT MOVING SOUTH ACROSS NEBRASKA INTO NORTH KANSAS
AND 2. THE COLORADO FRONT RANGE WITH STORMS DRIFTING NORTHEAST.
PRECIPITATION CHANCES ARE NOT AS HIGH MONDAY DUE TO THE LACK OF A
MORE SIGNIFICANT SHORTWAVE TROUGH MOVING THROUGH.

BEGINNING MONDAY NIGHT AND PERSISTING THROUGH TUESDAY EVENING...
ANTICIPATE A WARM AIR ADVECTION REGIME TO DEVELOP ALONG WITH
PERSISTENT ISENTROPIC LIFT. ONCE AGAIN...GUIDANCE IS IN STRONG
AGREEMENT BUT DIFFER SLIGHTLY WITH PRECIPITATION PLACEMENT. A LOW
LEVEL JET AND VERY LOW CONDENSATION PRESSURE DEFICITS INDICATE
FAVORABLE CONDITIONS FOR ELEVATED SHOWER/STORM DEVELOPMENT THROUGH
THIS TIME FRAME. WAS HESITANT TO INITIALLY RAMP UP POPS
SIGNIFICANTLY MONDAY NIGHT BUT IF MODEL AGREEMENT PERSISTS...FURTHER
POP RAISING WOULD BE NEEDED. ANOTHER STRONGER SHORTWAVE TROUGH
SHOULD ROLL THROUGH TUESDAY EVENING SO AGREED WITH CR INITIALIZATION
PROCEDURE ON THIS BEING THE HIGHEST CHANCE FOR POPS DURING THIS
PARTICULAR EVENT.

BEHIND TUESDAY NIGHTS TROUGH PASSAGE...THE RIDGE OF HIGH PRESSURE
BUILDS OVER THE SOUTHERN HIGH PLAINS ONCE AGAIN. THE STRENGTH OF
THIS HIGH SHALL DETERMINE THE SOUTHERN EXTENT OF POTENTIAL
CONVECTION THROUGH THE END OF NEXT WEEK. WITH A STRONGER HIGH
PRESSURE...CONVECTION MAY BE CONFINED FURTHER NORTH WITH HOT AND DRY
CONDITIONS LIKELY OVER THE TRI-STATE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 540 PM MDT SAT JUL 18 2015

VFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK UNTIL AROUN 06Z WHEN
SOME POSSIBLE MVFR WILL OCCUR NEAR THUNDERSTORMS OVER THE AREA.
STORMS WILL SLOWLY EXIT THE AREA WITH STRATUS FILLING INTO THE
AREA AROUND SUNRISE. VFR CONDITIONS WILL RETURN BY MID TO LATE
MORNING AT BOTH SITES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...FS
LONG TERM...RRH
AVIATION...FS
Hazardous weather outlook, Jul 18, 3:18 PM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT SAT JUL 18 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-192130-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
318 PM MDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON INTO EARLY EVENING ALONG AND WEST OF A LINE FROM LEOTI
TO BURLINGTON TO WRAY. THIS CLUSTER OF THUNDERSTORMS IS EXPECTED
TO MOVE ACROSS THE REST OF THE AREA THROUGH THE OVERNIGHT HOURS.
THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT EARLY IN
THE ONSET OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WIDESPREAD THUNDERSTORMS ARE ANTICIPATED SUNDAY EVENING INTO
MONDAY MORNING GENERALLY SOUTH OF A LINE FROM YUMA COLORADO TO
NORTON KANSAS. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE
HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. FLASH FLOODING
IS POSSIBLE FOR LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY
RAINFALL.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY
THROUGH WEDNESDAY. THE GREATEST CHANCE FOR THUNDERSTORMS SHOULD
ARRIVE TUESDAY THROUGH TUESDAY NIGHT. A FEW STRONG TO SEVERE
STORMS...AS WELL AS LOCALLY HEAVY RAINFALL...WILL CONTINUE TO BE
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO THE
OVERNIGHT HOURS.

In the hours before

Special weather statement, Jul 18, 7:23 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT SAT JUL 18 2015

COZ092-190145-
CHEYENNE COUNTY CO-
723 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 745 PM MDT...

AT 723 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF HASWELL...OR 44 MILES SOUTH OF FLAGLER...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CHEYENNE COUNTY.

LAT...LON 3869 10317 3869 10316 3879 10317 3880 10316
      3880 10315 3868 10303 3861 10298 3861 10317
TIME...MOT...LOC 0123Z 241DEG 12KT 3865 10319

LUNDQUIST
Special weather statement, Jul 18, 7:29 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
729 PM MDT SAT JUL 18 2015

COZ090-091-190200-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
729 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA AND
NORTHWESTERN KIT CARSON COUNTIES UNTIL 800 PM MDT...

AT 728 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF OTIS
TO 5 MILES SOUTHWEST OF FLAGLER...AND MOVING EAST AT 25 MPH.

MOST WIND GUSTS ALONG THIS LINE OF STORMS WILL BE UP TO 50 MPH.
HOWEVER BRIEF LOCALIZED WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
YUMA...FLAGLER...SEIBERT...VONA...JOES AND ABARR.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 391 AND
419.

WINDS WITH THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3956 10315 3957 10280 4019 10279 4020 10258
      3918 10262 3919 10315
TIME...MOT...LOC 0128Z 272DEG 21KT 4011 10302 3923 10312

LUNDQUIST
Special weather statement, Jul 18, 7:44 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT SAT JUL 18 2015

COZ092-190200-
CHEYENNE COUNTY CO-
744 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 800 PM MDT...

AT 744 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF HASWELL...OR 42 MILES WEST OF CHEYENNE WELLS...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CHEYENNE COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3869 10317 3869 10316 3876 10316 3879 10310
      3882 10305 3862 10294 3861 10317
TIME...MOT...LOC 0144Z 251DEG 12KT 3866 10311

LUNDQUIST
Special weather statement, Jul 18, 7:55 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT SAT JUL 18 2015

COZ091-190215-
KIT CARSON COUNTY CO-
755 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIT CARSON COUNTY
UNTIL 815 PM MDT...

AT 755 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF COPE...OR 13 MILES NORTH OF SEIBERT...MOVING NORTHEAST
AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL KIT
CARSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3957 10290 3957 10270 3945 10259 3935 10285
      3953 10296
TIME...MOT...LOC 0155Z 241DEG 14KT 3949 10282

LUNDQUIST
Special weather statement, Jul 18, 7:58 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SAT JUL 18 2015

COZ090-091-190230-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
758 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA AND
NORTHWESTERN KIT CARSON COUNTIES UNTIL 830 PM MDT...

AT 758 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF YUMA TO
NEAR SEIBERT...AND MOVING EAST AT 15 MPH.

MOST WIND GUSTS ALONG THIS LINE OF STORMS WILL BE UP TO 50 MPH.
HOWEVER BRIEF LOCALIZED WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT...ECKLEY...VONA...ABARR...KIRK...JOES AND
HEARTSTRONG.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 399 AND
425.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3957 10292 3957 10280 4009 10279 4012 10238
      3927 10250 3926 10300
TIME...MOT...LOC 0158Z 274DEG 15KT 3998 10267 3933 10289

LUNDQUIST
Special weather statement, Jul 18, 8:01 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT JUL 18 2015

COZ092-190215-
CHEYENNE COUNTY CO-
801 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 815 PM MDT...

AT 801 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF KIT CARSON...OR 39 MILES WEST OF CHEYENNE WELLS...
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3876 10316 3876 10291 3862 10291 3861 10317
TIME...MOT...LOC 0201Z 268DEG 11KT 3867 10306

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:49 PM MDTSpecial Weather StatementGLDKit Carson26 min
Jul 18, 7:14 PM MDTSpecial Weather StatementGLDWashington16 min
Jul 18, 7:23 PM MDTSpecial Weather StatementGLDCheyenne22 min
Jul 18, 7:29 PM MDTSpecial Weather StatementGLDWashington31 min
Jul 18, 7:44 PM MDTSpecial Weather StatementGLDCheyenne16 min
Jul 18, 7:55 PM MDTSpecial Weather StatementGLDKit Carson20 min
Jul 18, 7:58 PM MDTSpecial Weather StatementGLDKit Carson, Yuma32 min
Jul 18, 8:01 PM MDTSpecial Weather StatementGLDKiowa14 min
Jul 18, 8:22 PM MDTSpecial Weather StatementGLDYuma23 min
Jul 18, 8:25 PM MDTSevere Thunderstorm WarningGLDYuma50 min
Jul 18, 8:45 PM MDTSevere Thunderstorm WarningGLDKit Carson60 min
Jul 18, 9:35 PM MDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 19, 2:04 PM MDTFlash Flood WatchGLDCheyenne, Kit Carson6 hr
Jul 19, 2:44 PM MDTSpecial Weather StatementGLDKit Carson31 min
Jul 19, 2:48 PM MDTSevere Thunderstorm WarningGLDKit Carson57 min
Jul 19, 2:58 PM MDTSevere Thunderstorm WarningGLDKit Carson62 min
Jul 19, 3:09 PM MDTFlash Flood WarningGLDKit Carson3 hr
Jul 19, 3:14 PM MDTSevere Thunderstorm WarningGLDCheyenne61 min
Jul 19, 3:40 PM MDTSevere Thunderstorm WarningGLDKit Carson44 min
Jul 19, 3:46 PM MDTSevere Thunderstorm WarningGLDCheyenne59 min
Jul 19, 4:02 PM MDTFlash Flood WarningGLDCheyenne3 hr
Jul 19, 4:18 PM MDTSevere Thunderstorm WarningGLDCheyenne57 min
Jul 19, 4:33 PM MDTSpecial Weather StatementGLDKit Carson27 min
Jul 19, 4:41 PM MDTSevere Thunderstorm WarningGLDYuma64 min
Jul 19, 4:49 PM MDTSevere Thunderstorm WarningGLDCheyenne56 min
Jul 19, 5:11 PM MDTSevere Thunderstorm WarningGLDCheyenne64 min
Jul 19, 5:20 PM MDTSevere Thunderstorm WarningGLDYuma55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.